| Model Number |
EB216 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Code |
Hematoma (1884)
| Date of Event |
01/15/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
No product is being returned to applied medical for evaluation.A follow-up report will be provided upon completion of investigation.
Event or Problem Description
Procedure performed: sleeve gastrectomy.Event description: sleeve gastrectomy was being performed.Usage was within ifu.No generator error codes were recorded.Surgeon suspects 2 things that may have caused the event: 1- the short gastric arteries were affected by jaw stickiness - may have "pulled off " coagulate when releasing jaw.2- too much tissue tension when doing the dissection.Patient experienced parisplenic hematoma and was readmitted.No re-entry was required.The user resolved the situation by conservative treatment for potential infection and hematoma.Additional information was received via email from [name], applied medical territory manager, on (b)(6) 2023: [surgeon] doesn¿t recall the specifics of the case now as it's been a few weeks since.Intervention: conservative treatment for potential infection and hematoma.Patient status: surgeon reported perisplenic hematoma post-op.Was treated conservatively and no re-entry was required.Currently reported as recovering.
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, applied medical is unable to determine if the event unit exhibited any non-conformances that could have contributed to the reported event.In the absence of the event unit, it is difficult to determine if the reported event was caused by a manufacturing non-conformance or circumstantial factors at the time of use.Applied medical has reviewed the details surrounding the event and is unable to determine the exact root cause of the event.The probability and criticality of the harm resulting from this failure have been evaluated and were found to be at an acceptable level.
Event or Problem Description